Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

The depo shot bad or good?

I just got my 2nd shot of depo and heard from someone that it can give you problems tryin to concieve later on if i choose is this true??

Answer Question
 
Ashley2323

Asked by Ashley2323 at 10:33 AM on Jan. 5, 2009 in Health

Level 1 (0 Credits)
Answers (10)
  • I dont know about that. I was on the shot for a year. It was convenient for me cuz I could never take the pill on time. The only bad thing is I gained 30lbs after i got off the shot.
    Krystle21

    Answer by Krystle21 at 10:35 AM on Jan. 5, 2009

  • Bad bad for me.

    I didn't TTC right after wards so no help there. But all these BC options that tell you no periods NEVER work for me. I had months straight on my period on the depo shot. This was also 10 years ago
    munch12502

    Answer by munch12502 at 10:36 AM on Jan. 5, 2009

  • I was on for a year, went off had a baby, another shot, then quit, preggers again, miscarried, preggers again, back to the shots for over 10 years LOVED it!!!!! Now menopause
    chefjen

    Answer by chefjen at 10:47 AM on Jan. 5, 2009

  • BAD!

    I had only one dose of it and bled nonstop for 4 months...then I was bleeding one month and not one month back and forth for a year. It screwed my system all up. I haven't heard much good.
    ReneeK3

    Answer by ReneeK3 at 11:20 AM on Jan. 5, 2009

  • I was on the shot for 3 years and never had a period but I gained alot of weight and got acne with it also my hair would fall out. It takes alot longer to get pregnent with depo. Know I am on birth control pills and my face looks alot better and I hope to loose some of the weight I gain.
    andrea86160

    Answer by andrea86160 at 11:35 AM on Jan. 5, 2009

  • I bled constantly for months and my hair hell out in big clumps. I was going bald on one side of my head. Now, nearly 14 yrs later I still dont have as much hair on that side of my head as the other.
    Anonymous

    Answer by Anonymous at 12:34 PM on Jan. 5, 2009

  • ~edit~ sorry FELL out..but maybe it was subliminal..it was HELL~ lol
    Anonymous

    Answer by Anonymous at 12:35 PM on Jan. 5, 2009

  • I have a friend who came off depo over 2 yrs ago and still cannot get pregnant.
    ColleenF30

    Answer by ColleenF30 at 1:06 PM on Jan. 5, 2009

  • BAD BAD BAD!

    I know not everyone is the same but I was losing chunks of hair, gained weight, and had no periods. Those are just the big side effects, I had many more smaller ones.

    KlousMomi

    Answer by KlousMomi at 2:55 PM on Jan. 5, 2009

  • I don't know about fertility issues, because I didn't try to conceive until I'd been off it for 7 years, but I gained 15 lbs with each shot, so 45 pounds in 9 months, and they've been impossible to get rid of, even 8 years later. A nurse I used to work with joked that it's effective birth control, because you're such a bitch when you're on it, that no one will sleep with you! =)
    musicpisces

    Answer by musicpisces at 11:17 PM on Jan. 5, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.